Article Text

This article has a correction. Please see:

PDF

Anticardiolipin antibody, recurrent thrombosis, and warfarin withdrawal.
  1. R A Asherson,
  2. J K Chan,
  3. E N Harris,
  4. A E Gharavi,
  5. G R Hughes

    Abstract

    Antibodies to cardiolipin, closely related to the 'lupus anticoagulant', are strongly implicated in the pathogenesis of thrombosis. We record six patients, all with high titres of these antibodies (greater than SD) in serum, who developed recurrent vascular occlusions six to 12 weeks after warfarin withdrawal. Five of the six had deep vein thrombosis, while the sixth suffered a myocardial infarction. To minimise the risk of 'recurrent' thrombosis it is strongly suggested that such patients remain on long-term anticoagulation, pending the reduction of high antibody levels.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles